mito cocktail reaction - is this due to ALA?

Discuss autism diets and biomedical treatments of autism.

Moderator: ModeratorBill

EmilyV
Posts: 64
Joined: Thu Feb 09, 2017 9:41 pm

mito cocktail reaction - is this due to ALA?

Postby EmilyV » Sun Oct 22, 2017 12:27 pm

Hi,
we started mito cocktail and when we increased to 1/3 of the dose, my son showed regression the next day (more autistic, tantrums, poor appetite, more rituals, more echolalia and poor eye contact) and 100.5 fever without any other symptoms of an infection. The cocktail ( in the powder form) has the following ingredients and doses:
L-carnitine 233 mg, thiamine 33 mg, riboflavin 66 mg, coQ10 23 mg, vit E 66 mg, vit C 116 mg, ALA 66 mg mixed in methylcellulose.

I wonder if this is due to ALA. He has CBS homozygous 699 mutation, but he has AHCY heterozygous mutations 1,2 and 19 which are supposed to mitigate CBS upregulation at least to some extent. So perhaps he can't tolerate thiol group in it, or methyl in methylcellulose?
Please advise.
Or is it due to chelating effect of ALA? Or is this just a fluke, some viral illness/regression due to being on SCD for 3 months?
OHHH I wish ASD was more simple!!! :x

FatherOf2
Posts: 1618
Joined: Mon Mar 11, 2013 1:37 am

Re: mito cocktail reaction - is this due to ALA?

Postby FatherOf2 » Sun Oct 22, 2017 1:27 pm

My son gets irritable on CoQ10. ALA can cause it too. Some treatments do require to go though a period of regression in behaviors (typically 2-3 weeks) to get to the next level.

EmilyV
Posts: 64
Joined: Thu Feb 09, 2017 9:41 pm

Re: mito cocktail reaction - is this due to ALA?

Postby EmilyV » Wed Oct 25, 2017 9:56 pm

thanks father of 2!


Return to “Diet and Biomedical Treatments for Autism”